Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 107, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2018, 8:36 PM PDT for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2018, 8:36 PM PDT (03:36 UTC)
- Expired
- Aug 11, 2018, 11:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 32 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 3662 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
369
WGUS55 KVEF 120336
FFWVEF
AZC015-CAC071-NVC003-120630-
/O.NEW.KVEF.FF.W.0107.180812T0336Z-180812T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
836 PM PDT SAT AUG 11 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
East central San Bernardino County in southern California...
South central Clark County in southern Nevada...
* Until 1130 PM PDT/1130 PM MST/.
* At 835 PM PDT/835 PM MST/, Doppler radar indicated thunderstorms
producing heavy rain from Cottonwood Cove to Searchlight. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Bullhead City, Laughlin, Searchlight, Katherine Landing, Needles,
Mojave Ranch Estates, Mohave Valley, Cottonwood Cove Campground,
Big Bend Rec Area, Highway 95 And I-40, Mesquite Creek, Cottonwood
Cove, Cal-Nev-Ari and Willow Valley.
This includes Interstate 40 in California between mile markers 131
and 132, and between mile markers 134 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 11456 3569 11444 3566 11456 3542 11442
3543 11453 3488 11450 3488 11512 3577 11513
$$
JS1 follow-up statement
763
WGUS75 KVEF 120537
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1037 PM PDT SAT AUG 11 2018
AZC015-CAC071-NVC003-120630-
/O.CON.KVEF.FF.W.0107.000000T0000Z-180812T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
1037 PM PDT SAT AUG 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT/1130
PM MST/ FOR WEST CENTRAL MOHAVE...EAST CENTRAL SAN BERNARDINO AND
SOUTH CENTRAL CLARK COUNTIES...
At 1034 PM PDT/1034 PM MST/, Doppler radar indicated thunderstorms
continue to produce heavy rain west of Searchlight over Nipton Road.
Heavy rain has ended in all other areas and water will continue to
recede through 1130 PM.
Some locations included in the warning...Bullhead City, Laughlin,
Searchlight, Katherine Landing, Needles, Mojave Ranch Estates,
Mohave Valley, Cottonwood Cove Campground, Big Bend Rec Area,
Highway 95 And I-40, Mesquite Creek, Cottonwood Cove, Cal-Nev-Ari
and Willow Valley.
This includes Interstate 40 in California between mile markers 131
and 132, and between mile markers 134 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 11456 3569 11444 3566 11456 3542 11442
3543 11453 3488 11450 3488 11512 3577 11513
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 8:00 PM PDT, 36 minutes earlier.
Area forecast discussion, Aug 11, 8:00 PM PDT, 36 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 800 PM PDT Sat Aug 11 2018 .SYNOPSIS...Thunderstorm chances will remain in areas roughly along and east of a line from Barstow to Rachel this evening, then shift to areas north and east of Las Vegas for Sunday through early next week. Temperatures will remain several degrees above normal over the weekend into early next week. && .NEAR TERM...Strong thunderstorms now extend along a line from near Moapa down to Laughlin, with numerous reports of severe winds coming in, including a wind gust to 62 mph at Bullhead City airport and gusts over 50 mph near Moapa. KESX radar is sampling this outflow boundary moving towards Las Vegas, and should reach Nellis AFB around 830, and into the central Vegas Valley by 9pm. Strong wind gusts of 40-50 mph are likely to spread across the Valley, and Lake Mead in the next 90 minutes. Thunderstorms have showed little signs of weakening at this point, and may in fact reach the Vegas metro after 900 pm. Suspect another few hours of thunderstorms are likely across Clark and eastern San Bern counties as the ongoing activity develops westward. Activity should begin to wane by midnight as the storms outrun the deeper moisture and instability. -Outler- && .SHORT TERM...through Monday night. Storms tonight should linger for a time as they ride the cold pool and slowly diminish. Currently think storms should end by 06Z overnight. Thunderstorm activity in Clark County is looking less likely, and the HRRR has backed off the intense solution it had earlier. Sunday will be a transition day as a ridge of high pressure drifts eastward into Arizona by Monday. Unsure how "quiet" Sunday will be. Compared to today, storms should be more limited as we lose moisture, especially in the afternoon. However a few models show some midlevel energy circling around the main anticyclonic flow, so dont think it will be quiet day either. Best chance for storms will again by over MOhave County where there will be lingering instability and dry air will be slowest to intrude. By Monday, drier air and anticyclonic flow will be overhead and strengthening. Precipitation chances should be limited to the edges of the high's center, which would limit precipitation chances to the Sierra, northern and eastern Lincoln County, down into eastern Mohave County. PWATs should be at or less than an inch, so thunderstorm activity will be isolated. .LONG TERM...Tuesday through Saturday. High pressure situated over the Desert Southwest will shift eastward Tuesday through Thursday as low pressure approaches the California coast which will help strengthen southerly flow across the area. There will still be limited instability on Tuesday and activity should be more diurnally driven and focused over the higher elevations. High-grade monsoon moisture will push northward from the Gulf of California reaching our southern zones Tuesday night into Wednesday morning; overspreading a majority of the area on Wednesday and Thursday. As such, storm activity is expected to increase each day from Tuesday to Thursday with Thursday looking to be particulary interesting as a shortwave trough pushes northward into central Arizona. Highest precip chances remain over Mohave, eastern San Bernardino, Lincoln, and Clark counties Wednesday and Thursday. A downward trend in storm activity should begin on Friday as high pressure builds back in. As ridge weakens and moisture increases Tuesday through Thursday temperatures look to decrease a degree or two each day. However, as high pressure builds back in on Friday temps will begin to rebound back above seasonal normals. && .AVIATION...For McCarran...Thunderstorms should be confined to the Peach Springs and Mormon Mesa corridors this evening. There is a slight possibility that storms over southwest Utah could move toward Las Vegas and hold together. There will be potential for winds from distant storms to affect the terminal area...primarily from the southeast this evening, but there is also possibility wind gusts could come in from the northeast after 05Z. Otherwise a south wind component is expected through this evening followed by a south- southwest component late tonight through Sunday with only FEW-SCT clouds with bases above 12 kft. For the rest of southern Nevada, northwest Arizona, and southeast California...Thunderstorms over northwest Arizona and southwest Utah may produce gusty winds through early this evening which could travel far from the originating storms. The terminals most likely impacted will be KEED and KIFP. The rest of the region will see mostly benign weather with reduced visibility's from smoke/haze continuing across the region through Sunday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Wolf AVIATION...Adair LONG TERM....Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 11, 6:19 PM PDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
619 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST RACHEL 37.64N 115.74W
08/10/2018 M60 MPH LINCOLN NV MESONET
MESONET SITE MEASURED A WIND GUST TO 60 MPH.
0931 PM TSTM WND GST RACHEL 37.65N 115.75W
08/10/2018 M61 MPH LINCOLN NV MESONET
MESONET SITE MEASURED A WIND GUST TO 61 MPH.
&&Local storm report, Aug 11, 6:26 PM PDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
626 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM DUST STORM 1 NW DOLAN SPRINGS 35.60N 114.28W
08/11/2018 MOHAVE AZ PUBLIC
SOCIAL MEDIA REPORTS DUST STORM OVER MT.
MITTEN IN DOLAN SPRINGS.
0510 PM DUST STORM 18 NW VALENTINE 35.56N 113.91W
08/11/2018 MOHAVE AZ PUBLIC
DUST STORM OBSERVED BETWEEN 5PM AND 515PM AT
HUALAPAI VALLEY OBSERVATORY.
&&Local storm report, Aug 11, 7:50 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
750 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 7 SSW GOLDEN VALLEY 35.14N 114.29W
08/11/2018 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN GOLDEN VALLEY.
&&
JVLocal storm report, Aug 11, 7:54 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
754 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM DUST STORM 2 NE BULLHEAD CITY 35.13N 114.58W
08/11/2018 MOHAVE AZ TRAINED SPOTTER
DUST REPORTED IN BULLHEAD CITY WITH
VISIBILITY UNDER A QUARTER MILE.
&&
JVLocal storm report, Aug 11, 8:06 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
806 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST LAUGHLIN 35.17N 114.57W
08/11/2018 M63 MPH CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUSTS OF 63 MPH
IN LAUGHLIN.
&&
JVLocal storm report, Aug 11, 8:17 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
817 PM PDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST 9 W GOLDEN VALLEY 35.23N 114.38W
08/11/2018 M58 MPH MOHAVE AZ MESONET
WIND GUST OF 58 MPH REPORTED FROM THE UNION
PASS RAWS.
0735 PM TSTM WND GST 5 NNE BULLHEAD CITY 35.16N 114.56W
08/11/2018 M62 MPH MOHAVE AZ MESONET
62 MPH WIND GUST REPORTED AT BULLHEAD CITY
AIRPORT.
0735 PM DUST STORM 2 NE BULLHEAD CITY 35.13N 114.58W
08/11/2018 MOHAVE AZ TRAINED SPOTTER
DUST STORM REPORTED BY TRAINED SPOTTER IN
BULLHEAD CITY WITH VISIBILITY UNDER 1000FT.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Aug 11, 7:37 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Aug 11, 7:40 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 80 min |
| Aug 11, 7:53 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 11, 8:03 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Aug 11, 8:07 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Aug 11, 8:39 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 66 min |
| Aug 11, 8:46 PM PDT | Dust Storm Warning | VEF | Clark | 29 min |
| Aug 11, 9:02 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 11, 9:16 PM PDT | Dust Storm Warning | VEF | Clark | 59 min |
| Aug 11, 9:25 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Nye | 65 min |
| Aug 11, 9:40 PM PDT | Dust Storm Warning | VEF | Clark, Nye | 65 min |
| Aug 11, 10:06 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 11, 5:09 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 5:23 PM PDT | Dust Storm Warning | VEF | Mohave | 67 min |
| Aug 11, 5:35 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Aug 11, 5:54 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
| Aug 11, 6:06 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 6:35 PM PDT | Dust Storm Warning | VEF | Mohave | 55 min |
| Aug 11, 6:47 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Aug 11, 6:57 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 7:09 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 11:30 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 11, 11:43 PM PDT | Dust Storm Warning | VEF | Inyo, San Bernardino | 32 min |
| Aug 11, 11:48 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 12:01 AM PDT | Dust Storm Warning | VEF | Inyo, San Bernardino | 96 min |
Nearby
Flash Flood Warnings in Nevada, 2018Flash Flood Warnings in Arizona, 2018Flash Flood Warnings in California, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.